Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 44, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 5, 2008, 6:02 PM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 21 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 5, 2008, 6:23 PM CDT
- In force
- 21 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 13 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:09 PM CDT | TSTM WND GST 70 | Clearwater, KS | |
| Jun 5, 6:09 PM CDT | HAIL 1 | Clearwater, KS | |
| Jun 5, 6:20 PM CDT | TSTM WND GST 64 | 4 Ne Downtown Wichita, KS | KSN WEATHER LAB AT WSU CAMPUS |
| Jun 5, 6:22 PM CDT | TSTM WND GST 68 | S Derby, KS | 68 MPH WINDS MEASURED AT BUFF AND 83RD S. |
| Jun 5, 6:27 PM CDT | HAIL 0.75 | Mulvane, KS | |
| Jun 5, 6:30 PM CDT | HAIL 0.5 | 3 W Belle Plaine, KS | |
| Jun 5, 6:30 PM CDT | HAIL 1 | Derby, KS | 1 INCH HAIL AND SMALL LIMBS DOWN AT K-15 AND MADISON |
| Jun 5, 6:30 PM CDT | HAIL 1.25 | Mulvane, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 11:47 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 052302
TORICT
KSC173-191-052345-
/O.NEW.KICT.TO.W.0044.080605T2302Z-080605T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 645 PM CDT.
* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM WITH VERY STRONG ROTATION CAPABLE OF
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES WEST
OF RIVERDALE...OR 9 MILES NORTHWEST OF WELLINGTON...MOVING NORTHEAST
AT 46 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE...BEL AIRE...BELLE PLAINE...CLEARWATER...
DERBY...EAST WICHITA...HAYSVILLE...MULVANE...OAKLAWN...DOWNTOWN
WICHITA...JABARA AIRPORT...NORTHEAST WICHITA...SOUTH WICHITA...
RIVERDALE.
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3776 9736 3780 9715 3748 9714 3725 9750
3735 9761
TIME...MOT...LOC 2302Z 224DEG 40KT 3738 9749
$$
JAKUB2 follow-up statements
000
WWUS53 KICT 052315
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT THU JUN 5 2008
KSC173-191-052345-
/O.CON.KICT.TO.W.0044.000000T0000Z-080605T2345Z/
SEDGWICK KS-SUMNER KS-
615 PM CDT THU JUN 5 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SUMNER AND
SOUTHEASTERN SEDGWICK COUNTIES UNTIL 645 PM CDT...
AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
RIVERDALE...OR 12 MILES NORTH OF WELLINGTON...MOVING NORTHEAST AT 46
MPH.
THE DANGEROUS STORM WILL BE...
NEAR HAYSVILLE BY 620 PM CDT.
NEAR DERBY BY 625 PM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 630 PM CDT.
6 MILES SOUTHEAST OF EAST WICHITA BY 635 PM CDT.
THE TOWN OF OAKLAWN IS ALSO IN THE PATH OF THIS DANGEROUS STORM.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3776 9736 3780 9715 3748 9714 3725 9750
3735 9761
TIME...MOT...LOC 2315Z 224DEG 40KT 3748 9736
$$
JAKUB000
WWUS53 KICT 052323
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT THU JUN 5 2008
KSC173-191-052331-
/O.CAN.KICT.TO.W.0044.000000T0000Z-080605T2345Z/
SEDGWICK KS-SUMNER KS-
621 PM CDT THU JUN 5 2008
...THE TORNADO WARNING FOR NORTHEASTERN SUMNER AND SOUTHEASTERN
SEDGWICK COUNTIES HAS BEEN CANCELLED...
AT 619 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
STRONG ROTATION ON THE LEADING EDGE OF THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE
RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3776 9736 3780 9715 3748 9714 3725 9750
3735 9761
TIME...MOT...LOC 2321Z 224DEG 40KT 3753 9730
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:38 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 5, 2:38 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 238 PM CDT THU JUN 5 2008 .UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED && .PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX AVIATION... FOR THE 18Z TAF SUITE...SEVERE CONVECTION TO DEVELOP AND MOVE NORTHEAST ACROSS THE FORECAST AREA DURING THE FIRST HALF OF VALID PERIOD. OCCASIONAL MVFR CIGS AND VSBYS...MAINLY IN AND NEAR CONVECTION. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF DRY LINE AND COLD FRONT THROUGH EARLY TONIGHT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR KSZ070>072-094>096-098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 5:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 6 WSW CONWAY SPRINGS 37.36N 97.74W
06/05/2008 M60 MPH SUMNER KS NWS EMPLOYEE
60 MPH WINDS REPORTED BY OFF DUTY NWS EMPLOYEE
&&
JMBLocal storm report, Jun 5, 5:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 1 SSE FREEPORT 37.18N 97.85W
06/05/2008 E60 MPH HARPER KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 5, 5:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 5 S GODDARD 37.59N 97.58W
06/05/2008 M82 MPH SEDGWICK KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 5:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 5 W GODDARD 37.66N 97.67W
06/05/2008 M70 MPH SEDGWICK KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 5, 5:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 2 W LAKE AFTON 37.61N 97.66W
06/05/2008 E50 MPH SEDGWICK KS AMATEUR RADIO
HEAVY RAIN AND 50 MPH WINDS WEST OF LAKE AFTON
&&
JMBLocal storm report, Jun 5, 5:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG SYLVIA 37.96N 98.41W
06/05/2008 RENO KS EMERGENCY MNGR
TREE FELL AND DAMAGED A HOME
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:41 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 5, 1:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 33 min |
| Jun 5, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 56 min |
| Jun 5, 1:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 53 min |
| Jun 5, 1:50 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Russell | 10 min |
| Jun 5, 2:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 27 min |
| Jun 5, 2:05 PM CDT | Flash Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 2:21 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
| Jun 5, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 66 min |
| Jun 5, 2:39 PM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| Jun 5, 2:54 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 36 min |
| Jun 5, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| Jun 5, 3:14 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 34 min |
| Jun 5, 3:22 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Reno, Rice | 53 min |
| Jun 5, 3:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Rice | 3 hr |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 56 min |
| Jun 5, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 31 min |
| Jun 5, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Saline | 52 min |
| Jun 5, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 46 min |
| Jun 5, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 38 min |
| Jun 5, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 57 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 43 min |
| Jun 5, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| Jun 5, 5:12 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 2 hr |
| Jun 5, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 53 min |
| Jun 5, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harvey, Sedgwick, Sumner | 62 min |
| Jun 5, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 35 min |
| Jun 5, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood | 58 min |
| Jun 5, 6:48 PM CDT | Areal Flood Warning | ICT | Harper, Sumner | 3 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.